Alert archive / Louisiana / Wind Advisories in 2009

Wind Advisory 1, NWS New Orleans, LA

January 6, 20094 counties in Mississippi; 10 parishes in Louisiana

NWS New Orleans, LA issued this wind advisory at Jan 6, 2009, 11:32 AM CST for 4 counties in Mississippi; 10 parishes in Louisiana. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2009, 11:32 AM CST (17:32 UTC)
Expired
Jan 6, 2009, 6:00 PM CST
In force
6 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.7
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLIX 061732
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1132 AM CST TUE JAN 6 2009

...WIND ADVISORY IN EFFECT FOR SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...

.STRONG SOUTHERLY WINDS CAN BE EXPECTED THROUGH THIS AFTERNOON IN
ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM MOVING INTO THE LOWER
MISSISSIPPI VALLEY.

LAZ036>040-046>050-056>070-MSZ069>071-077-080>082-070000-
/O.NEW.KLIX.WI.Y.0001.090106T1732Z-090107T0000Z/
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-
HARRISON-JACKSON-
INCLUDING THE CITIES OF...JACKSON...CLINTON...GREENSBURG...
MONTPELIER...HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...
SLIDELL...MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...
WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...
GONZALES...DONALDSONVILLE...DENHAM SPRINGS...WALKER...
PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE...
DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE...
CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...
PORT SULPHUR...EMPIRE...YSCLOSKEY...GLOSTER...LIBERTY...CROSBY...
MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...WAVELAND...
DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...
MOSS POINT...GAUTIER...ST. MARTIN
1132 AM CST TUE JAN 6 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE
EXPECTED ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH
THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KLIX 062158
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 PM CST TUE JAN 6 2009

...WIND ADVISORY REMAINS IN EFFECT FOR AREAS OF SOUTHEAST LOUISIANA
AND COASTAL MISSISSIPPI...

.STRONG SOUTHERLY WINDS CAN BE EXPECTED THROUGH LATE THIS AFTERNOON
IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM MOVING INTO THE
LOWER MISSISSIPPI VALLEY.

LAZ036-037-046>050-056-057-MSZ069>071-062300-
/O.CAN.KLIX.WI.Y.0001.000000T0000Z-090107T0000Z/
EAST FELICIANA-ST. HELENA-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-AMITE-
PIKE-WALTHALL-
INCLUDING THE CITIES OF...JACKSON...CLINTON...GREENSBURG...
MONTPELIER...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN
358 PM CST TUE JAN 6 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
WIND ADVISORY. 

$$

LAZ038>040-058>070-MSZ077-080>082-070000-
/O.CON.KLIX.WI.Y.0001.000000T0000Z-090107T0000Z/
TANGIPAHOA-WASHINGTON-ST. TAMMANY-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
INCLUDING THE CITIES OF...HAMMOND...PONCHATOULA...BOGALUSA...
FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...LACOMBE...
LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...
NORCO...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...
CHALMETTE...VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...
MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...
EMPIRE...YSCLOSKEY...PICAYUNE...BAY ST. LOUIS...WAVELAND...
DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...
MOSS POINT...GAUTIER...ST. MARTIN
358 PM CST TUE JAN 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE
EXPECTED ACROSS COASTAL MISSISSIPPI AND THOSE AREAS OF SOUTHEAST
LOUISIANA MAINLY TO THE EAST OF INTERSTATE 55 AND SOUTH AND
SOUTHWEST OF LAKE PONTCHARTRAIN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLIX 070005
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 PM CST TUE JAN 6 2009

...WIND ADVISORY NO LONGER IN EFFECT...

.SOUTHERLY WINDS HAVE WEAKEN BELOW WIND ADVISORY CRITERIA. THE
STRONGER WINDS HAVE SHIFTED NORTHEAST OVER THE CENTRAL GULF COAST
REGION THIS EVENING. 

LAZ038>040-058>070-MSZ077-080>082-070115-
/O.EXP.KLIX.WI.Y.0001.000000T0000Z-090107T0000Z/
TANGIPAHOA-WASHINGTON-ST. TAMMANY-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
INCLUDING THE CITIES OF...HAMMOND...PONCHATOULA...BOGALUSA...
FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...LACOMBE...
LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...
NORCO...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...
CHALMETTE...VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...
MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...
EMPIRE...YSCLOSKEY...PICAYUNE...BAY ST. LOUIS...WAVELAND...
DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...
MOSS POINT...GAUTIER...ST. MARTIN
603 PM CST TUE JAN 6 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS HAVE WEAKEN BELOW WIND ADVISORY CRITERIA. THE
STRONGER WINDS HAVE SHIFTED NORTHEAST OVER THE CENTRAL GULF COAST
REGION THIS EVENING. THEREFORE...THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE. 
 
$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 4:03 AM CST, 7 hours 29 minutes earlier.

Area forecast discussion, Jan 6, 4:03 AM CST, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
403 AM CST TUE JAN 6 2009

.SHORT TERM...
FORECAST AREA REMAINS BISECTED BY STATIONARY FRONTOLYTIC BOUNDARY
THAT UNDULATES BETWEEN KMCB AND KBTR THIS MORNING. BALMY
CONDITIONS WITH MID 60S DEWPOINTS RESIDE TO THE EAST OF THE
BOUNDARY WITH LOWER 50S DEWPOINTS TO THE WEST. SPC MAINTAINS A
SLIGHT RISK OF SEVERE STORMS IN THE WARM SECTOR TODAY BUT MARINE
LAYER INFLUENCES MAY DAMPEN THINGS A BIT. A FEW CONDITIONS DO BEAR
WATCHING...NAMELY THE DEVELOPMENT OF A VERY STRONG LOW LEVEL JET
THIS AFTERNOON ALONG WITH LARGE SCALE LIFT PROVIDED BY 150+ KT JET
STREAK THAT SLIDES EAST IN TIME...PLACING THE FORECAST AREA FAIRLY
CLOSE TO RIGHT REAR QUADRANT DYNAMICS WHILE THE UPPER LEVEL TROUGH
CONTINUES TO AMPLIFY. WILL HIT SEVERE RISK IN HWO BUT HAD A LOWER
CONFIDENCE TO HIT IT HARD IN THE ZONE FORECAST. LOCAL CHAP OUTPUT
ALSO SHOWS STRONG BUT SUB-SEVERE ON ALL POINT LOCATION MODEL
SOUNDINGS PROBABLY IN DEFERENCE TO PRECIPITATION LOADING. WITH
TEMPERATURES WARMING TO NEAR RECORD HIGHS IN COMPRESSIONAL HEATING
A FEW STORMS MAY HAVE THE ABILITY TO APPROACH SEVERE...ESPECIALLY
WHEN COUPLED WITH HIGH SPEED SHEER LATER TODAY THOUGH DIRECTIONAL
SHEER MAY BE LIMITED. NEAR AND WEST OF BOUNDARY...TEMPERATURES
WILL BE TRICKY AND HIGHLY DEPENDENT ON PROXIMITY TO FRONTAL
ZONE...WHICH MAY NUDGE NORTHWEST BRIEFLY BEFORE ATTAINING COLD
FRONTOGENESIS AND FORWORD PROGRESSION ONCE THE UPPER LEVEL SUPPORT
ARRIVES FROM THE WEST.

LIKED THE GFS IDEA OF DRYING THINGS RATHER ABRUPTLY FROM WEST TO
EAST PRIOR TO 12Z WEDNESDAY SO TRIED TO REFLECT A SHARP PROBABILITY
GRADIENT OVERNIGHT AFTER MIDNIGHT TONIGHT.  /24

.LONG TERM...
PATTERN TRANSITIONS FROM DEEP TROUGHING ALOFT TO A MORE ZONAL THEN
SOUTHWESTERLY...SOMEWHAT ANTICYCLONIC...FLOW FROM THURSDAY ONWARD.
AT THE SURFACE...THE NEXT CANADIAN AIRMASS APPEARS TO MOVE THROUGH
THE AREA SATURDAY EVENING WITH SUNDAY AND MONDAY BEING A COUPLE OF COOL
DAYS...POSSIBLY WITH SOME OVERRUNNING PRECIPITATION MOVING INTO
THE AREA MONDAY. /24

&&

.AVIATION...
VISIBILITIES MUCH BETTER THIS MORNING COMPARED TO YESTERDAY EXCEPT AT
GPT WHICH HAS BEEN AT 1/4SM FOR SEVERAL HOURS. AN AREA OF SHOWERS
BETWEEN MSY AND BTR WILL CONTINUE TO TRACK NORTHEASTWARD. RAIN
COVERAGE IS EXPECTED TO INCREASE THROUGHOUT THE DAY WITH A LINE OF
THUNDERSTORMS PUSHING THROUGH THIS AFTERNOON. A FEW STORMS COULD BE
STRONG WITH HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING.
CLEARING BEHIND THE COLD FRONT LIKELY WONT OCCUR UNTIL LATE IN THE
PERIOD. S/SW WINDS WILL INCREASE TODAY AND GRADUALLY VEER TO
NORTHWEST. /MEFFER

 &&

.MARINE...
SFC TROUGH CURRENTLY OVER TEXAS PANHANDLE WILL TRACK SEWD ACROSS TX
AND THEN SHIFT NWWD THROUGH ARKANSAS. ONGOING SOUTHERLY WINDS AROUND
15KTS WILL CONTINUE TODAY AND LIKELY APPROACH 20KTS AS GRADIENT
TIGHTENS FROM APPROACHING TROUGH. THUS SMALL CRAFT EXERCISE CAUTION
WAS CONTINUED THROUGH 00Z FOR ALL COASTAL WATERS AND ADDED THE TIDAL
LAKES. STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A
COLD FRONT THAT WILL MOVE THROUGH THIS EVENING. HEAVY RAINFALL AND
GUSTY WINDS CAN BE EXPECTED WITH THE STRONGER STORMS. SW WINDS WILL
THEN INCREASE TO 20 TO 25 KTS BEHIND THE FRONT. HAVE ISSUED SMALL
CRAFT ADVISORY FOR ALL COASTAL WATERS FROM 00Z TONIGHT THROUGH 00Z
THURS. SEAS WILL LIKELY BUILD TO 6 TO 8 FEET. SFC HIGH PRESSURE WILL
QUICKLY MOVE INTO THE AREA WED NIGHT AND WINDS SHOULD DROP OFF
QUICKLY AFTER SUNSET. LIGHT WINDS WILL PERSIST THROUGH THE REMAINDER
OF THE WEEK. ONSHORE FLOW WILL RETURN FRIDAY AFTERNOON. ANOTHER COLD
FRONT WILL APPROACH THE AREA LATE THIS WEEKEND. UNCERTAINTY EXISTS
ON WHETHER THIS FRONT WILL STALL OR JUST PUSH THROUGH. /MEFFER

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  43  59  39 / 100  80   0   0
BTR  72  42  60  43 / 100  80   0   0
MSY  77  51  62  44 /  80  80   0   0
GPT  75  50  60  40 /  80  80   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
     WEDNESDAY FOR GMZ550-555-570-575.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
     WEDNESDAY FOR GMZ555-570-575.

&&

24/12
Hazardous weather outlook, Jan 6, 11:00 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST TUE JAN 6 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-070200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A STRONG
UPPER STORM SYSTEM APPROACHES THE REGION AND ACTIVATES A
STATIONARY FRONTAL BOUNDARY SITUATED OVER THE OUTLOOK AREA. THE
GREATEST RISK WILL LIKELY BE DAMAGING WINDS FROM THE STRONGEST
STORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT. STORMS TODAY WILL
ALSO PRODUCE FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL.

WINDS...
A STRONG LOW LEVEL JET IS EXPECTED TO DEVELOP DURING THE DAY WITH
SOUTHWEST WINDS BECOMING STRONG AND GUSTY THIS AFTERNOON BEFORE
SHIFTING WEST THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT
THIS AFTERNOON FOR THE COASTAL WATERS DUE TO DEVELOPING STRONG
SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY WILL BE IN EFFECT WEDNESDAY FOR THE COASTAL
WATERS.

NO WEATHER HAZARDS ARE EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. STAY TUNED FOR
LATER STATEMENTS AND POSSIBLE ACTIVATION IF A WEATHER WATCH IS
ISSUED FOR THIS AFTERNOON AND EARLY EVENING.

In the hours before

Special weather statement, Jan 6, 11:17 AM CST, 15 minutes before
LAZ034-035-061815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1117 AM CST TUE JAN 6 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING POINTE
COUPEE PARISH...WEST FELICIANA PARISH...

AT 1112 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR MELVILLE...OR ABOUT 10 MILES
NORTHWEST OF LOTTIE...MOVING NORTHEAST AT 55 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  MORGANZA AND BATCHELOR BY 1125 AM...
  6 MILES NORTHWEST OF WAKEFIELD BY 1140 AM...
  7 MILES NORTHWEST OF SPILLMAN BY 1145 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 9:23 AM CSTRiver Flood WarningLIXHancock, Pearl River16 days
Jan 6, 3:57 AM CSTSmall Craft AdvisoryLIX35 hr

Nearby

Wind Advisories in Louisiana, 2009Wind Advisories in Mississippi, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.